I have horrible hot flashes & then freeze every hour of the day and night. I was on a estrogen supplement and did not have any hot flash, etc. But I devoloped a blood clot behind the retna of my left eye and they took me off of estrogen cold turkey. It was horrible. The doctor then put me on paxil for the same reason and gained a lot of weight. Now my doctor put me on wellbutrin because he said, it would not have as much weight gain. I have been on wellbutrin for almost 2 wks and cannot tell a difference in my hot flashes or anything yet. Will wellbutrin help with my problem and if so when should I notice a difference. Help! Donna Spencer
Hello Donna Spencer. In regards to weight gain, the numbers favor no weight gain (if any minimal) and people actually lose weight while taking the drug. Its going to be another two weeks (at least one more) before you might begin to feel the results. Wellbutrin has been perscribed off label for your diagnosis. Best of wishes and a bit more patience, hopefully you'll be feeling much better soon, pledge
I had a total hysterectomy when I was 30 yrs old & they put me on All kinds of different medications. I started out on Estrogen & then I had a DVT also.
They then found out I have a blood disorder & so I had to stop estrogen.
They tried me on Wellbutrin & several other mess in that class. None of them worked for me I had horrible Hot Flashes.
I went to my OBYN & he said that he had Great success with Neurontin (Gabapentin use the generic name).
The Neurontin has been very successful & I have been on it for 19 yrs. So if the Wellbutrin does not work talk to your Dr.about the Neurontin.
Best of luck as I know Hot Flashes are terrible. Kathy
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2009 • 1 answer
Posted 5 Dec 2011 • 4 answers
Posted 11 Jun 2013 • 4 answers
Posted 2 Jul 2013 • 3 answers
Posted 26 Jan 2016 • 0 answers